C
Clarity News Hub

Can I take 2 Aleve at once?

Author

Rachel Ellis

Published Jan 09, 2026

Take one tablet, caplet, gelcap or liquid gel every 8 to 12 hours while symptoms last. For the first dose, you may take 2 pills within the first hour. Do not exceed more than 2 tablets, caplets, gelcaps or liquid gels in 12 hours, and do not exceed 3 tablets, caplets, gelcaps or liquid gels in 24 hours.

How many Aleve 220 mg can I take?

adults and children 12 years and older: take 1 tablet every 8 to 12 hours while symptoms last. for the first dose you may take 2 tablets within the first hour. do not exceed 2 tablets in any 8- to 12-hour period.

How long does 2 Aleve last?

Just 2 Aleve can provide pain relief that can last all day. Each Aleve pill has the strength to last 12 hours. Compare it! Based on minimum label dosing for 24 hours, you could take 6 Extra Strength Tylenol®* or 4 Advil®† to get all-day relief if pain persists.

Can I take another Aleve after 1 hour?

After your first dose, you should not take more than two pills in any 8-12 hour time or more than three in any 24 hours.

What happens if you take 2 naproxen?

As a side note, do not take more than two 500 mg tablets in 24 hours without talking to your doctor. Taking a third tablet will result in an increased risk side effects including a potential decrease in kidney function.

20 related questions found

How many mg of Aleve can I take?

Adults—At first, 375 or 500 milligrams (mg) 2 times a day, in the morning and evening. Your doctor may adjust the dose as needed. However, the dose is usually not more than 1500 mg per day. Children—Use and dose must be determined by your doctor.

Can I take 2 naproxen 500 mg at the same time?

Adults—At first, 750 milligrams (mg) (taken as one 750 mg or two 375 mg tablets) or 1000 mg (taken as two 500 mg tablets) once a day. Your doctor may adjust your dose as needed. However the dose is usually not more than 1500 mg (taken as two 750 mg or three 500 mg tablets) per day.

Can I take 2 Aleve and 2 ibuprofen?

People should not take Advil and Aleve together, as both drugs target the COX enzymes. Therefore, taking the two drugs together does not confer any extra benefit and only increases the risk of side effects.

Does Aleve help with inflammation?

Aleve is a brand name for the drug naproxen sodium, which is an NSAID. The drug's primary use is to relieve pain and lower inflammation. At the right dosage, Aleve is a safe and effective way for many people to relieve short-term pain.

What happens if I take 4 Aleve?

Serious side effects can happen if you take too much naproxen (Aleve). You can experience serious internal stomach bleeding or tears in the stomach lining. It's also possible to experience kidney failure if you take too much of this medication.

Is Aleve stronger than Advil?

As far as effectiveness goes, a dose of 440mg Aleve is approximately equivalent to a dose of 400mg Advil. One of the most important differences is the length of time Aleve and Advil act for. Advil is considered a short-acting NSAID, with a relatively quick onset of action.

Which is stronger Aleve or ibuprofen?

Effectiveness of Aleve and ibuprofen

This makes them effective at relieving pain and reducing inflammation, but there is a risk of stomach-related side effects. As far as effectiveness goes, 440mg Aleve is approximately equivalent to a 400mg ibuprofen.

Does Aleve make you sleepy?

Drowsiness/reduced alertness: As with other NSAIDs, naproxen sodium can cause drowsiness, dizziness, blurred vision, and ringing in the ears.

Is 1000 mg of Aleve too much?

Naproxen dosage for inflammatory conditions

Both immediate- and delayed-release naproxen is used to treat pain and swelling due to tendonitis or bursitis, inflammatory conditions of the soft tissues. For maintenance treatment, the maximum dose is 1000 mg per day.

What pain meds can you take with Aleve?

The medical community considers it generally safe to take Tylenol and Aleve at the same time. However, alternating doses of Aleve and Tylenol can extend the relief from pain. A person can take one as the other starts to wear off. A person should only take the recommended doses of these medications.

How many Aleve back and muscle can I take?

Adults and children 12 years and older: take 1 capsule every 8 to 12 hours while symptoms last for the first dose. You may take 2 capsules within the first hour. Do not exceed 2 capsules in any 8- to 12-hour period. Do not exceed 3 capsules in a 24-hour period.

How long does it take for Aleve to work for inflammation?

Aleve should start reducing pain or fever about 30 minutes after taking a gelcap, caplet, or tablet. Peak effects should be felt in about an hour.

Why do doctors recommend Tylenol over Aleve?

Both Aleve® and TYLENOL® temporarily reduce fever and relieve minor aches and pains. TYLENOL®, which contains acetaminophen, may be a more appropriate option than Aleve®, which contains naproxen sodium an NSAID, for those with heart or kidney disease, high blood pressure, or stomach problems.

What is Aleve best for?

Naproxen is used to relieve pain from various conditions such as headache, muscle aches, tendonitis, dental pain, and menstrual cramps. It also reduces pain, swelling, and joint stiffness caused by arthritis, bursitis, and gout attacks. This medication is known as a nonsteroidal anti-inflammatory drug (NSAID).

Is Aleve safe to take daily?

Key Points in Making the NSAID Decision

Examples include aspirin, Advil, Aleve, Motrin, and prescription drugs like Celebrex. You should never take any over-the-counter medicine regularly without discussing it with your doctor. Most over-the-counter painkillers should not be used for more than 10 days.

Can you take Aleve every day for back pain?

Motrin/Advil (ibuprofen) or Aleve (naproxen), all available without a prescription, are all good options for you. Ibuprofen can be taken 400 – 600 mg at a time, 4 times a day, and naproxen can be taken 220 mg twice daily for improvement of back pain.

How fast does naproxen work?

How long does Naproxen take to work? When it comes to how long Naproxen takes to work, it's generally around one hour after taking a tablet. It can take up to two hours for you to feel the full effects of the Naproxen dosage you have taken. However, for most people, results are quicker than this.

How much Aleve can I take for sciatica?

Pain caused by the irritation of the sciatic nerve - runs & radiates from the lower back to the back of each leg. Dosage: 220-440 mg (1 or 2 tablets) before sleep. Do not exceed 2 tablets per 24 h.

Is naproxen stronger than ibuprofen?

Both drugs were well-tolerated. Another small study comparing naproxen to ibuprofen found both drugs to be helpful in reducing stiffness, resting pain, movement pain, night pain, interference of the disease with daily activities, and overall disease severity. Naproxen was found to be more effective in this study.

Should I take naproxen in the morning or at night?

According to a new study, published in the journal Scientific Reports, using NSAIDs during the daytime might be preferable to taking them at night (such as before bed).